MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555580
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in lymph nodes during an endoscopic ultrasound fine needle aspiration (eus-fna) procedure performed on (b)(6) 2019.According to the complainant, while performing puncture during the procedure, resistance was met when slightly pulling out the stylet part of the inner catheter.The distal tip of the needle was found to be bent/broken.It was confirmed that the distal tip had broken/detached but remained inside the catheter of the device and therefore did not fall inside the patient's body.The procedure was completed using the original acquire needle.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in lymph nodes during an endoscopic ultrasound fine needle aspiration (eus-fna) procedure performed on (b)(6), 2019.According to the complainant, while performing puncture during the procedure, resistance was met when slightly pulling out the stylet part of the inner catheter.The distal tip of the needle was found to be bent/broken.It was confirmed that the distal tip had broken/detached but remained inside the catheter of the device and therefore did not fall inside the patient's body.The procedure was completed using the original acquire needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device problem code 2907 captures the reportable event of the tip of the needle detached.Block h10: investigation results an acquire eus fnb needle was received by boston scientific.Analysis of the returned device revealed that the needle returned broken in three section, one section was attached to the handle, another one was inside the sheath and the distal end was separated from the device.No other issues were noted.The distal section of the needle indicates that the device returned in good conditions, however likely procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Based on the information available and the analysis performed, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9398672
Report Number3005099803-2019-05828
Device Sequence Number2133574
Product Code ODG
UDI-Device Identifier08714729931829
UDI-Public08714729931829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2022
Device Model NumberM00555580
Device Catalogue Number50277
Device Lot Number0024170699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1